Alert archive / South Carolina / Freeze Warnings in 2007
Freeze Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Mar 18, 2007, 12:06 PM EDT for 6 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Mar 18, 2007, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2007, 12:06 PM EDT (16:06 UTC)
- In effect from
- Mar 18, 2007, 10:00 PM EDT
- Expired
- Mar 19, 2007, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 181606 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1206 PM EDT SUN MAR 18 2007 .HIGH PRESSURE WILL ALLOW WINDS TO BECOME CALM AFTER SUNSET TONIGHT. CLEAR SKIES AND A COLD DRY AIRMASS IN PLACE ACROSS THE EASTERN CAROLINAS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING IN ALL BUT THE WARMER BEACH LOCATIONS. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-182200- /O.UPG.KILM.FZ.A.0002.070319T0500Z-070319T1200Z/ /O.NEW.KILM.FZ.W.0002.070319T0200Z-070319T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 1206 PM EDT SUN MAR 18 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT...REACHING THE FREEZING MARK LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT FOR MOST AREAS. THESE FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER BLOSSOMS ON PLANTS LIKE PEACH AND APPLE TREES...AS WELL AS BLUEBERRY AND STRAWBERRY PLANTS. TROPICAL AND ORNAMENTAL PATIO PLANTS MAY ALSO BE AT RISK. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION FROM THE CHILLY WEATHER TONIGHT. TEMPERATURES WILL VARY CONSIDERABLY FROM NEAR FREEZING AT THE BEACHES TO THE LOWER TO MID 20S IN THE COLDEST LOCATIONS INLAND. TEMPERATURES WILL RISE RAPIDLY ABOVE FREEZING AFTER SUNRISE MONDAY MORNING. $$ TRA
3 follow-up statements
000 WWUS72 KILM 181901 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 301 PM EDT SUN MAR 18 2007 .HIGH PRESSURE WILL ALLOW WINDS TO BECOME CALM AFTER SUNSET TONIGHT. CLEAR SKIES AND A COLD DRY AIRMASS IN PLACE ACROSS THE EASTERN CAROLINAS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING IN ALL BUT THE WARMEST BEACH LOCATIONS. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-191000- /O.CON.KILM.FZ.W.0002.070319T0200Z-070319T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 301 PM EDT SUN MAR 18 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT...REACHING THE FREEZING MARK LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT FOR MOST AREAS. THESE FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER BLOSSOMS ON PLANTS LIKE PEACH AND APPLE TREES...AS WELL AS BLUEBERRY AND STRAWBERRY PLANTS. TROPICAL AND ORNAMENTAL PATIO PLANTS MAY ALSO BE AT RISK. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION FROM THE CHILLY WEATHER TONIGHT. TEMPERATURES WILL VARY CONSIDERABLY FROM NEAR FREEZING AT THE BEACHES TO THE LOWER TO MID 20S IN THE COLDEST LOCATIONS INLAND. TEMPERATURES WILL RISE RAPIDLY ABOVE FREEZING AFTER SUNRISE MONDAY MORNING. $$ TRA
000 WWUS72 KILM 190813 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 413 AM EDT MON MAR 19 2007 .HIGH PRESSURE WILL ALLOW WINDS TO BECOME CALM AFTER SUNSET TONIGHT. CLEAR SKIES AND A COLD DRY AIRMASS IN PLACE ACROSS THE EASTERN CAROLINAS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING IN ALL BUT THE WARMEST BEACH LOCATIONS. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-191200- /O.CON.KILM.FZ.W.0002.000000T0000Z-070319T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 413 AM EDT MON MAR 19 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... TEMPERATURES HAVE ALREADY DROPPED TO NEAR OR JUST BELOW FREEZING ACROSS MOST OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. LIGHT WINDS AND CLEAR SKIES WILL ALLOW THESE READING TO FALL A FEW MORE DEGREES BEFORE BOTTOMING OUT AROUND SUNRISE. LOWS WILL VARY CONSIDERABLY FROM NEAR FREEZING AT SOME COASTAL COMMUNITIES TO THE UPPER 20S WELL INLAND ACROSS NORTHEAST SOUTH CAROLINA. SOUTHEAST NORTH CAROLINA LOWS WILL RANGE FROM NEAR FREEZING ALONG THE BEACHES TO THE LOWER 20S IN THE NORMALLY CHILLY AREAS FROM CENTRAL PENDER AND BRUNSWICK COUNTIES INTO EASTERN BLADEN AND COLUMBUS COUNTIES. FAIRLY RAPID WARMING IS EXPECTED TO BEGIN SOON AFTER SUNRISE AND MOST PLACES SHOULD BE ABOVE FREEZING BY 8 AM. $$ MBB
000 WWUS72 KILM 191206 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 806 AM EDT MON MAR 19 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-191315- /O.EXP.KILM.FZ.W.0002.000000T0000Z-070319T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 806 AM EDT MON MAR 19 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES NEAR FREEZING WILL QUICKLY RISE THROUGH THE 30S BY 9 AM. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ RAS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Mar 18, 9:24 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 18, 9:24 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
924 AM EDT SUN MAR 18 2007
UPDATED SHORT TERM
SHORT TERM /TODAY/...UPDATED
A RECORD LOW FROM 1954 WAS TIED IN MYRTLE BEACH THIS MORNING AT 31
DEGREES. RECORDS IN WILMINGTON (29) AND FLORENCE (25) WERE NOT
REACHED. FULL SUNSHINE AND STEEP LAPSE RATES WILL CREATE OVER 7000
FT OF VERTICAL MIXING THIS AFTERNOON...DRAGGING DOWN DRY AIR FROM
ALOFT AND DROPPING DEWPOINTS INTO THE TEENS FOR MOST LOCATIONS.
FORTUNATELY WINDS WILL BE ON THE DECREASE THROUGHOUT THE DAY AS THE
PRESSURE GRADIENT WEAKENS WITH THE APPROACH OF THE SURFACE HIGH FROM
THE NORTHWEST.
THE GFS APPEARS TO BE A WARM OUTLIER TODAY GIVEN THE AMOUNT OF COLD
AIR STILL DISPLAYED ON 12Z SOUNDINGS FROM GSO AND MHX. 850 MB TEMPS
WILL WARM THE MOST ACROSS INTERIOR SOUTH CAROLINA TODAY...SO HAVE
BUMPED HIGHS UP A DEGREE OR SO IN THE I-95 ZONE. NO CHANGES CLOSER
TO THE COAST.
MID TERM /TONIGHT THROUGH TUESDAY/...
...FREEZE WATCH TONIGHT...
CENTER OF SFC HIGH PRESSURE WILL GRADUALLY SHIFT OFFSHORE LATE
TONIGHT. MAY FLIRT WITH RECORD LOWS...MAINLY ALONG THE COAST. IDEAL
RADIATIONAL COOLING CONDITIONS EXPECTED TONIGHT WITH CLEAR SKIES AND
A CALM WIND MOST OF THE NIGHT AS WINDS QUICKLY DECOUPLE AFTER
SUNSET. A WIDESPREAD FROST IS EXPECTED. OVERNIGHT LOWS WILL
GENERALLY BE IN THE UPPER 20S TO AROUND 30...WITH TRADITIONAL COLD
SPOTS AS LOW AS THE MID 20S. A FREEZE WARNING WILL LIKELY BE ISSUED
LATER TODAY.
A RETURN FLOW OF SOUTHERLY WINDS WILL DEVELOP AROUND DEPARTING HIGH
PRESSURE. THIS WILL BEGIN A MODERATING TREND IN TEMPS WHICH WILL
LAST THROUGH THE PERIOD. A SEABREEZE ON MON WILL KEEP THE COASTAL
COMMUNITIES 2 TO 5 DEG COOLER THAN ELSEWHERE WHERE TEMPS ARE
EXPECTED TO RECOVER TO SEASONABLE LEVELS. TENDED TO GO WITH THE
COOLEST SET OF GUIDANCE ON MON. A BACKDOOR COLD FRONT WILL OOZE DOWN
THE EASTERN SEABOARD MON NIGHT AND TUE AND WILL BE POSITIONED JUST N
OF THE AREA BY DAYS END ON TUE. THIS WILL SERVE TO INCREASE CLOUD
COVER LATE MON NIGHT AND ESPECIALLY ON TUE...BUT LOW LEVELS TOO DRY
THROUGH THE DAYTIME HOURS ON TUE FOR ANY LIGHT PRECIPITATION TO
ACTUALLY REACH THE SURFACE. MAY SEE SOME VIRGA LATE DAY FAR N...BUT
WILL HOLD OFF ON ANY MENTION OF LIGHT RAIN TO JUST BEYOND THIS
FORECAST PERIOD. AGAIN UNDERCUT MAX TEMP GUIDANCE ON TUE WITH
INCREASING CLOUD COVER. ONSHORE FLOW SHOULD KEEP THE BEACHES SEVERAL
DEGREES COOLER THAN INLAND AREAS.
&&
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXPECT A COLD FRONT TO SETTLE ACROSS THE AREA FROM THE N TUE NIGHT
WITH A BACKDOOR NE SURFACE WIND WED AND DAYTIME TEMPERATURES AT
LEAST 10 DEGREES COOLER. AS ASSOCIATED SURFACE HIGH PRESSURE CENTER
OVER NEW ENGLAND MOVES OFF THE COAST...EXPECT A MORE EASTERLY WIND
ON WED WITH LOW LEVEL MOISTURE INCREASING AND ONLY SLIGHT CHANGE
LIGHT RAIN. ONSHORE FLOW WILL TEMPER TEMPERATURES AS STRONG AND
WARM RIDGING ALOFT BUILDS...BUT TEMPERATURES TO RECOVER INTO THE
LOWER 70S BY FRIDAY AND A FEW DEGREES HIGHER SATURDAY.
&&
.AVIATION /12Z ISSUANCE/...
VFR EXPECTED THROUGH MONDAY 12Z. SOME CIRRUS ROUNDING BASE OF UPPER
TROUGH...OTHERWISE LITTLE TO NO CLOUDINESS EXPECTED AS LOW LEVELS
PRETTY DRY. SOUNDING PROFILES INDICATE WINDS BECOMING NORTH TO NORTH
NORTHEAST 10-15 KNOTS BY 13Z-14Z...THEN BACKING THOROUGH THE
AFTERNOON TO A WEST NORTHWEST DIRECTION WITH SPEEDS DECREASING TO
AROUND 10 KNOTS. GFS EVEN HINTS AT A WEAK SEABREEZE AROUND 18Z AT
CRE/MYR. WINDS BECOME LIGHT VARIABLE LESS THAN 3 KNOTS BY 00Z WITH
CLEAR SKIES OVERNIGHT.
&&
.MARINE
SHORT TERM /THROUGH TODAY/...UPDATED
LOCAL PRESSURE GRADIENT WILL SLOWLY RELAX THROUGH THE DAY AS SURFACE
HIGH PRESSURE MOVES CLOSER TO THE COASTAL CAROLINAS. NORTH TO
NORTHWEST WINDS 10-15 KT WILL DIMINISH TO 10 KT OR LESS BY LATE
AFTERNOON. SUFFICIENT TEMPERATURE CONTRASTS WILL DEVELOP AFTER 1-2
PM TO POSSIBLY CREATE A WEAK SEABREEZE WITHIN A FEW MILES EITHER
SIDE OF THE BEACHES.
MID TERM /TONIGHT THROUGH TUESDAY/...
CENTER OF SFC HIGH PRESSURE WILL GRADUALLY MOVE E OF THE AREA LATE
TONIGHT AND MON MORNING. THIS WILL ALLOW NW WINDS TO BACK TO NE BY
DAYBREAK ON MON AND TO SE AND S MON AFTERNOON. WINDS WILL BE FROM
THE SW THE REMAINDER OF THE PERIOD...BUT MAY BACK TO S OR SE NEAR
SHORE ON TUE DUE TO SEABREEZE INFLUENCES. SEAS WILL BE IN 1 TO 2 FT
RANGE TONIGHT AND MON MORNING...BUT AS FLOW BECOMES ONSHORE...SEAS
WILL BUILD SLIGHTLY MON AND MON NIGHT. A ENE SURGE IS EXPECTED
BEHIND THE PASSAGE OF A BACKDOOR COLD FRONT...BUT THAT WILL NOT
TRANSPIRE UNTIL LATE TUE NIGHT AND WED.
LONG TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WINDS WILL BACK TO NE TUE NIGHT AND EARLY WED MORNING WITH BACKDOOR
COLD FRONTAL PASSAGE...VEERING TO MORE EASTERLY WED AND THU. WIND
AND SEAS WILL LIKELY BE BELOW FLAG CRITERIA UNTIL THURSDAY AS
ONSHORE WINDS BUILD SEAS NEAR 6 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
NCZ087-096-097-099>101.
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
SCZ017-023-024-032>034-039-046.
MARINE...NONE.
&&
SHORT TERM...TRA
MID TERM...RJD
LONG TERM...TAM
AVIATION...MRRHazardous weather outlook, Mar 18, 4:03 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 403 AM EDT SUN MAR 18 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-190815- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 403 AM EDT SUN MAR 18 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FREEZE WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PROVIDE THEIR LOW TEMPERATURE READINGS TO THE NATIONAL WEATHER SERVICE. AMZ250-252-254-256-190815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 403 AM EDT SUN MAR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:51 AM EDT | Freeze Watch | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 8 hr |
Nearby
Freeze Warnings in South Carolina, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.